Taking an overdose of senna is likely to cause a strong laxative effect. Some of the symptoms that may appear include abdominal pain or cramping, diarrhea, and bloating. Dehydration and electrolyte imbalances can also occur as the result of severe diarrhea. Treatment for an overdose (if necessary) may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Can You Take Too Much Senna?
As with most medications, it may be possible to take too much senna. The specific effects of a senna overdose will likely vary, depending on a number of factors, including the senna dosage and whether it was taken with any other medications or substances.
Symptoms of an Overdose
As you might expect, a senna overdose is likely to cause a strong laxative effect. In particular, diarrhea, cramping, bloating, and abdominal pain may be expected. Other than those problems, it is not clear if senna might cause other, more serious problems. Dehydration and electrolyte imbalances may occur as the result of severe diarrhea.
Senna is sometimes misused in attempts to lose weight, often by people with anorexia or bulimia. Senna overuse (especially chronic overuse) has been reported to cause serious problems, such as liver toxicity.
Treatment for a Senna Overdose
Treatment for a senna overdose (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, fluids and electrolytes may be given if necessary.
It is important that you seek medical attention immediately if you believe that you may have overdosed on senna.